Thunderstorm Wind, Evangeline
- When
- May 30, 12:34 AM CST
- Where
- Evangeline County, Ville Platte
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.683, -92.267
Trees and power lines were blown around the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees and power lines were blown around the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 29, 8:31 PM CST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 931 PM CDT SUN MAY 29 2005 .UPDATE...WILL KEEP THIS BRIEF WITH ONGOING SEVERE WEATHER GOING ON. HAVE BUMPED UP POPS FOR THE REST OF THE NIGHT AS ANOTHER SHORTWAVE MOVING OUT OF SCNTRL TX WILL COME ROTATING ACROSS THE AREA LATER TONIGHT. QUESTION IS...WILL POTENTIAL FOR SEVERE CONTINUE WITH IT AS IT DOES. RIGHT NOW THE THINKING IS YES AS INSTABILITY STILL FORECAST TO PERSIST DESPITE AREA SE TX GETTING QUITE A BIT OF TSTM ACTIVITY. && .PREV DISCUSSION... (ISSUED 321 PM CDT SUN MAY 29 2005) SYNOPSIS...DRY SLOT IN THE LEE OF THE MORNING SHORTWAVE EXTENDS OVER THE ENTIRE AREA AND AS FAR WEST AS HOUSTON AND COLLEGE STATION. VISIBLE IMAGERY SHOWING THUNDERSTORMS DEVELOPING NEAR EL CAMPO TEXAS UNDER WEAK UPPER DIFLUENT AREA. UPPER TROUGH REMAINS OVER WEST CENTRAL TEXAS WITH SHORTWAVES BEING PRODUCED PERIODICALLY FROM THIS TROUGH. THUNDERSTORMS LOOK TO REDEVELOP LATE TONIGHT AFTER THE ATMOSPHERE RECOVERS FROM DRY SLOT WHICH WILL HAVE MOVED EAST OF THE AREA. ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON MEMORIAL DAY...ONLY LIMITED BY CLOUD COVER CONCERNS. THERE WILL BE SUFFICIENT MOISTURE AND INSTABILITY AHEAD OF THE MAJOR TROUGH AXIS FOR MULTIPLE PERIODS OF THUNDERSTORMS. THIS WET PATTERN SHOULD HOLD UNTIL EARLY TUESDAY WHEN THE TROUGH AXIS MOVES THROUGH. ANOTHER UPSTREAM SLOW MOVING UPPER TROUGH MOVES THROUGH ALONG THE ACTIVE SOUTHERN TRACK ON WEDNESDAY INTO THURSDAY FOR MORE SCATTERED TSTMS. A DRYING TREND SETS IN FRIDAY INTO NEXT WEEKEND AS LOW LEVEL RIDGING BUILDS IN FROM THE EAST. DISCUSSION...EXPECTING TSTMS AFTER MIDNIGHT TNITE WHEN THE EFFECTS OF THE DRY SLOT FINALLY WANES. GIVEN MODEL PERFORMANCE LATELY AND TIMING...WILL GO WELL BELOW GUIDANCE ON POPS TNITE. K-INDICES IN THE 30S AND PWS ABOVE 1.5 WHILE MEAN RHS EXCEEDING 70 PERCENT INTO TUESDAY HELP JUSTIFY THE LIKELY POPS GFS MAINTAINS MONDAY THRU TUESDAY. WEAK COOL ADVECTION AFTER THE TROF PASSAGE SO WENT SLIGHT BELOW GUIDANCE TUESDAY NIGHT. AVIATION...EARLY MORNING TSTMS WITH TEMPO IFR VIS AND MVFR CIGS. MARINE...SOUTHERLY WINDS INCREASING AHEAD OF THE TROUGH...WILL GO WITH SCEC LATE TNITE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 82 73 85 / 90 70 60 40 KBPT 73 84 72 89 / 90 60 60 30 KAEX 69 83 71 83 / 90 70 60 50 KLFT 73 85 71 87 / 90 80 60 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SEVERE TSTM WATCH UNTIL MIDNIGHT LAZ 27-29...LAZ 30-33...LAZ45...LAZ53-55. TX...SEVERE TSTM WATCH UNTIL MIDNIGHT TXZ 180-182 AND TXZ 201. && WILEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1217 AM CDT MON MAY 30 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 301114- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FOR PORTIONS OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA TONIGHT PRODUCING THE CHANCE FOR LARGE HAIL AND DAMAGING WINDS. THE TORNADO THREAT LOOKS MINIMAL AT THIS TIME BUT SEVERE THUNDERSTORMS DUE POSSESS THE POTENTIAL TO PRODUCE TORNADOES. SPOTTER ACTIVATION MAYBE REQUESTED THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN CHANCES WILL CONTINUE INTO MONDAY AND WILL LINGER THROUGH THURSDAY AS A FRONT REMAINS TO OUR NORTH AND SOUTHERLY WINDS BRINGS IN LARGE AMOUNTS OF MOISTURE OFF THE GULF. AT THIS TIME...THE PROBABILITY OF SEVERE THUNDERSTORMS REMAINS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAYBE REQUESTED FOR TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
917 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 1 S LUMBERTON 30.25N 94.20W
05/29/2005 HARDIN TX FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS TREES DOWN AND DIME SIZED HAIL ON
THE SOUTH SIDE OF LUMBERTON.
&&
MWILEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
947 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL LEESVILLE 31.14N 93.27W
05/29/2005 0.88 INCH VERNON LA PUBLIC
PUBLIC REPORT OF NICKEL SIZE HAIL IN THE CITY OF
LEESVILLE.
&&
MWILEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1039 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL VIDOR 30.13N 94.00W
05/29/2005 2.75 INCH ORANGE TX PUBLIC
REPORT OF WINDOWS BEING KNOCKED OUT BY BASEBALL SIZE
HAIL.
&&
MWILEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST VINTON 30.20N 93.58W
05/29/2005 60 MPH CALCASIEU LA LAW ENFORCEMENT
VINTON POLICE REPORTED WINDS ESTIMATED AT 60 MPH OR
GREATER ALONG WITH NICKEL-SIZED HAIL WITHIN THE CITY
LIMITS
&&
MWILEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
115 AM CDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 5 S KINDER 30.41N 92.85W
05/30/2005 JEFFERSON DAVIS LA LAW ENFORCEMENT
POLICE DEPT REPORTS TREES DOWN THROUGHOUT THE SOUTHERN
PORTION OF THE PARISH.
&&
MWILEYPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
122 AM CDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 2 S KINDER 30.46N 92.85W
05/30/2005 ALLEN LA LAW ENFORCEMENT
POLICE DEPT REPORTS TREES DOWN THROUGHOUT THE SOUTHERN
PORTION OF THE PARISH.
&&
MWILEYThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450728.